Alert archive / Oklahoma / Red Flag Warnings in 2016

Red Flag Warning 8, NWS Norman, OK

March 2, 201646 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Mar 2, 2016, 3:35 AM CST for 46 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 2, 2016, 12:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 2016, 3:35 AM CST (09:35 UTC)
In effect from
Mar 2, 2016, 12:00 PM CST
Expired
Mar 2, 2016, 7:00 PM CST
In force
7 hr
Issued by
NWS Norman, OK
All 54 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 86 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS84 KOUN 020935
RFWOUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
335 AM CST WED MAR 2 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON
INTO EARLY EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS...

OKZ004>031-035-038-022245-
/O.UPG.KOUN.FW.A.0008.160302T1800Z-160303T0000Z/
/O.NEW.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-KIOWA-COMANCHE-
335 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR NORTHERN...WESTERN...CENTRAL...AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR MUCH OF OKLAHOMA AND NORTH TEXAS. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* TIMING...NOON TO 7 PM.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 45 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...65 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

OKZ032>034-036-037-039>047-050-051-TXZ083>090-022245-
/O.NEW.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/
HUGHES-HARMON-GREER-JACKSON-TILLMAN-STEPHENS-GARVIN-MURRAY-
PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-
HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
335 AM CST WED MAR 2 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW
RELATIVE HUMIDITY FOR NORTHERN...WESTERN...CENTRAL...AND SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS
EVENING FOR MUCH OF OKLAHOMA AND NORTH TEXAS. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

* TIMING...NOON TO 7 PM.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 40 MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...65 TO 83 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

MBS
1 follow-up statement
396 
WWUS84 KOUN 021730 AAA
RFWOUN

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CST WED MAR 2 2016

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED THIS AFTERNOON INTO
EARLY EVENING ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS...

OKZ004>047-050-051-TXZ083>090-030100-
/O.CON.KOUN.FW.W.0008.160302T1800Z-160303T0100Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-LOVE-MARSHALL-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CST WED MAR 2 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE
HUMIDITY...

* TIMING...NOON TO 7 PM.

* WIND...SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 25 TO 45 
  MPH.

* HUMIDITY...15 TO 25 PERCENT.

* TEMPERATURE...65 TO 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:37 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Mar 1, 11:37 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CST TUE MAR 1 2016

.DISCUSSION...
THE 06Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
LIGHT WINDS...MAINLY FROM THE S-SE WILL INCREASE QUICKLY AFTER
SUNRISE...AND TURN MORE TO THE S-SW. A STRONG SW FLOW AT ABOUT
5000 FT IS EXPECTED TO DEVELOP BY MORNING...AND AS VERTICAL MIXING
DEEPENS AFTER SUNRISE...SOME OF THIS ENERGY WILL REACH THE GROUND.
A TIGHT PRESSURE GRADIENT WILL KEEP THE WINDS GOING THROUGH THE
DAY. IN THE EVENING...A LOW PRESSURE AREA WILL MOVE INTO
OK...BRINGING AN ERRATIC WIND SHIFT TO OUR WESTERN TAF SITES. A
COLD FRONT WILL FOLLOW THE LOW...RESULTING IN A MORE DEFINITIVE
SHIFT TO N WINDS...BUT THIS WILL BE AFTER 06Z TOMORROW NIGHT.

CMS
&&

.PREV DISCUSSION... /ISSUED 925 PM CST TUE MAR 1 2016/

DISCUSSION...
A QUIET NIGHT WITH LIGHT WINDS AND COOL CONDITIONS UNDERNEATH THE
AIRMASS CENTER CAN BE EXPECTED OVERNIGHT. THE WARM-UP WILL START
QUICKLY TOMORROW WITH GUSTY SOUTH WINDS IN WESTERN OKLAHOMA
SPREADING EAST THROUGH THE MORNING. SMALL CHANGES WERE MADE TO
TEMPERATURES TONIGHT FOR A SLIGHLY QUICKER COOL-DOWN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  37  69  46  68 /   0   0   0   0
HOBART OK         39  72  45  69 /   0   0   0   0
WICHITA FALLS TX  39  73  49  72 /   0   0   0   0
GAGE OK           36  77  38  68 /   0   0   0   0
PONCA CITY OK     33  69  41  65 /   0   0  10   0
DURANT OK         40  67  51  70 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR OKZ004>031-035-038.

TX...NONE.
&&

09/23/23
Hazardous weather outlook, Mar 1, 11:15 PM CST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CST TUE MAR 1 2016

OKZ004>048-050>052-TXZ083>090-030515-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1115 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE
A CONCERN THROUGH FRIDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR
PARTS OF CENTRAL AND NORTHERN OKLAHOMA WEDNESDAY AFTERNOON.

.WIND...
STRONG SOUTH TO SOUTHWEST WINDS WILL BE POSSIBLE ON WEDNESDAY.
WIND GUSTS 40 TO 45 MPH MAY DEVELOP IN SOME LOCATIONS. THE WINDS
COULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES.

.THUNDERSTORMS...
AN APPROACHING STORM SYSTEM WILL BRING THE CHANCE OF THUNDERSTORMS
BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT...
SUNDAY...AND MONDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

MBS

Nearby

Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.